Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 430, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 20, 2009, 4:03 PM CDT for 4 counties in Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2009, 4:03 PM CDT (21:03 UTC)
- Expired
- Jul 20, 2009, 5:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Calhoun County, AR, Clark County, AR, Dallas County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 126 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 202103
SVRLZK
ARC013-019-039-103-202200-
/O.NEW.KLZK.SV.W.0430.090720T2103Z-090720T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
403 PM CDT MON JUL 20 2009
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CALHOUN COUNTY IN SOUTHWEST ARKANSAS
SOUTHEASTERN CLARK COUNTY IN SOUTHWEST ARKANSAS
SOUTHWESTERN DALLAS COUNTY IN SOUTHWEST ARKANSAS
NORTHERN OUACHITA COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 500 PM CDT
* AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES SOUTH OF SPARKMAN...OR NEAR TATES BLUFF...MOVING NORTHEAST
AT 10 MPH. THIS STORM WAS PART OF A LINE OF THUNDERSTORMS
EXTENDING FROM JUST EAST OF WHELEN SPRINGS TO CAMDEN. STORMS
ALONG THE LINE MAY BECOME SEVERE.
* LOCATIONS IMPACTED INCLUDE...
AMY...
OUACHITA...
HOLLY SPRINGS...
RECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3403 9271 3362 9248 3350 9294 3383 9309
3387 9324
TIME...MOT...LOC 2101Z 246DEG 9KT 3376 9292
$$
461 follow-up statement
000
WWUS54 KLZK 202153
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
453 PM CDT MON JUL 20 2009
ARC019-039-202202-
/O.CAN.KLZK.SV.W.0430.000000T0000Z-090720T2200Z/
CLARK AR-DALLAS AR-
453 PM CDT MON JUL 20 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DALLAS AND
SOUTHEASTERN CLARK COUNTIES IS CANCELLED...
LAT...LON 3360 9291 3368 9282 3368 9276 3358 9262
3350 9294
TIME...MOT...LOC 2152Z 218DEG 10KT 3357 9274
$$
ARC013-103-202200-
/O.CON.KLZK.SV.W.0430.000000T0000Z-090720T2200Z/
CALHOUN AR-OUACHITA AR-
453 PM CDT MON JUL 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL OUACHITA AND WEST CENTRAL CALHOUN COUNTIES...
AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CAMDEN...MOVING NORTHEAST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...FIND A PLACE OF SAFETY NOW
&&
LAT...LON 3360 9291 3368 9282 3368 9276 3358 9262
3350 9294
TIME...MOT...LOC 2152Z 218DEG 10KT 3357 9274
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:00 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 20, 3:00 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT MON JUL 20 2009 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT SFC WARM FNT WAS SITUATED ACRS SWRN AR AT MID AFTN. SCTD CONVECTION NOTED VCNTY OF THE BNDRY. OTHER SCTD ELEVATED STORMS CONT TO AFFECT LOCATIONS FM NWRN AR SEWD INTO CNTRL AND SERN AR. MOST OF THIS ACTIVITY WL LINGER INTO THIS EVENING BEFORE SHOWING SOME WEAKENING WITH THE LOSS OF AFTN HEATING. NWLY FLOW ALOFT WITH BRING ANOTHER POTENT SHRTWV FM THE NRN ROCKIES/HIGH PLAINS SEWD INTO THE REGION LATE TNGT AND TUE. AN ASSOCD SFC LOW/CDFNT WL FORM IN THE CNTRL PLAINS AND EVENTUALLY SWING EWD JUST N OF AR ON TUE. SHRA/TSRA TO BECOME MORE WIDESPREAD FM THE NW TNGT AND TUE ACRS THE FA. DECIDED TO INCRS POPS ONE CAT HIGHER THAN PREV FCST FOR TUE. USED A BLEND OF THE FASTER GFS AND SLOWER NAM SOLUTION FOR TIMING OF PRECIP. STILL LOOKING AT A GENERAL ONE TO TWO INCH RAINFALL OVER THE FA FOR THIS EPISODE. ISOLD STRONG/SVR STORMS WL BE POSSIBLE AS WELL...BUT LIMITED INSTABILITY WL KEEP THE SVR POTENTIAL FAIRLY LIMITED. LOCALLY HVY RAINFALL WL ALSO BE A CONCERN OVR THE NEXT 24 HRS. LUCKILY THE STORM SYS IS FAIRLY PROGRESSIVE...SO FF THREAT SHLD BE LIMITED. STORM SYS WL BE LIFTING NEWD OUT OF THE REGION WED AND WED NGT. CARRIED SOME LINGERING POPS OVR SERN AR WED MRNG...WITH DRIER AND SLIGHTLY COOLER TEMPS EXPECTED THRU THE END OF THE SHORT TERM. && .LONG TERM...FRIDAY THROUGH MONDAY NWLY FLOW ALOFT IN PROGGED TO RMN IN PLACE ACRS THE MID SOUTH INTO EARLY NEXT WEEK. MODELS INDC ANOTHER SHRTWV TROF DROPPING SEWD AND PASSING N OF AR OVR THE WEEKEND. ASSOCD CDFNT WL EVENTUALLY MOVE THRU THE FA LATE SAT AND SUN...BRINGING ANOTHER ROUND OF SCTD CONVECTION. SOME OF THE LONGER TERM GUIDANCE SUGGESTS THAT THE FNTL BNDRY MAY STALL JUST S OF AR LATE IN THE PD. IF THIS HAPPENS...COULD SEE A CONTD CHC OF SHRA/TSRA OVR SRN COUNTIES INTO MON. LEFT THE FCST DRY ATTM AS THERE WL BE SOME TIMING AND PLACEMENT ISSUES IN THE COMING DAYS WITH THIS FEATURE. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...44 / LONG TERM...55
Hazardous weather outlook, Jul 20, 1:10 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 110 PM CDT MON JUL 20 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 110 PM CDT MON JUL 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT...LOCATED ACROSS SOUTHWEST ARKANSAS THIS AFTERNOON...WILL CONTINUE TO MOVE SLOWLY NORTHEASTWARD. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR THE FRONT THROUGH TONIGHT. THE THREAT OF OVERALL ORGANIZED SEVERE WEATHER IS LOW. HOWEVER...SLOW MOVING THUNDERSTORMS...PRODUCING HEAVY RAINFALL...WILL CREATE A POTENTIAL FOR FLASH FLOODING THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL SPREAD EASTWARD ACROSS THE STATE ON TUESDAY WITH MOISTURE LEVELS INCREASING BEHIND THE AFOREMENTIONED WARM FRONT. THIS INCREASE IN MOISTURE WILL HELP ENERGIZE SOME OF THE STORMS AND SOME OF THEM MAY BE STRONG TO POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERN. IN ADDITION...LOCALLY HEAVY RAIN IS EXPECTED. WIDESPREAD ONE TO TWO INCH AMOUNTS ARE LIKELY TUESDAY INTO TUESDAY NIGHT AND SOME AREAS COULD SEE IN EXCESS OF THREE INCHES. SOME PONDING OF WATER AND MINOR STREET FLOODING IS POSSIBLE. THE WEATHER WILL REMAIN SOMEWHAT UNSETTLED THE REMAINDER OF THE WEEK AS WEAK SYSTEMS ALOFT ARRIVE FROM THE NORTHWEST. HOWEVER...ANY PRECIPITATION WILL BE HIT AND MISS...AND NOT AS WIDESPREAD AS THE EVENT ON TUESDAY. THE NEXT CHANCE OF WIDESPREAD PRECIPITATION WILL BE LATE IN THE PERIOD AS ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON TUESDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
In the hours before
Special weather statement, Jul 20, 10:11 AM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1011 AM CDT MON JUL 20 2009 ARZ069-201610- DREW- 1011 AM CDT MON JUL 20 2009 ...SIGNIFICANT WEATHER ALERT FOR DREW COUNTY UNTIL 1110 AM CDT... AT 1011 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE MONTICELLO...MOVING EAST AT 5 MPH. SMALL HAIL...AND WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE MONTICELLO AND SELMA. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 44
Special weather statement, Jul 20, 1:31 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 131 PM CDT MON JUL 20 2009 ARZ012-201900- NEWTON- 131 PM CDT MON JUL 20 2009 ...SIGNIFICANT WEATHER ALERT FOR NEWTON COUNTY UNTIL 200 PM CDT... AT 129 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SMALL CLUSTER OF STRONG THUNDERSTORMS...CENTERED 7 MILES SOUTH OF JASPER. OTHER THUNDERSTORMS WERE DEVELOPING JUST WEST OF PONCA. THE STORMS WERE DRIFTING SOUTHEAST AT 5 MPH. PEOPLE IN NEWTON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. 55
Local storm report, Jul 20, 2:18 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
218 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD 3 NW CONGO 34.68N 92.62W
07/20/2009 SALINE AR COUNTY OFFICIAL
LAKE NORREL ROAD AT CANEY CREEK WAS REPORTED TO BE WASHED
OUT AND IMPASSABLE.
&&
55Local storm report, Jul 20, 2:32 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
232 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FLASH FLOOD 3 SE PRINCETON 33.95N 92.60W
07/20/2009 DALLAS AR COUNTY OFFICIAL
COUNTY ROADS 101 AND 103 EAST OF HIGHWAY 8 WERE REPORTED
TO BE UNDERWATER.
&&
55Local storm report, Jul 20, 3:19 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
319 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 4 S OMAHA 36.41N 93.19W
07/20/2009 BOONE AR TRAINED SPOTTER
LARGE OAK TREE FELL...ALONG WITH TELEPHONE POLES AND
POWER LINES.
&&
58Local storm report, Jul 20, 3:55 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN LAKE NORRELL 34.72N 92.65W
07/20/2009 E6.00 INCH SALINE AR PUBLIC
SIX INCHES OF RAIN FELL IN THREE HOURS BETWEEN 830 AM AND
1130 AM.
&&
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:17 AM CDT | Flash Flood Warning | LZK | Dallas | 118 min |
| Jul 20, 10:31 AM CDT | Flash Flood Warning | LZK | Pulaski, Saline | 119 min |
| Jul 20, 2:47 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 43 min |
| Jul 20, 3:23 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Ouachita | 37 min |
| Jul 20, 3:33 PM CDT | Flash Flood Warning | LZK | Clark, Ouachita | 117 min |
| Jul 20, 3:37 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 38 min |
| Jul 20, 3:49 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Pike | 56 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.